Alert archive / Puerto Rico / Flash Flood Warnings in 2009
Flash Flood Warning 1, NWS JSJ
NWS JSJ issued this flash flood warning at Feb 9, 2009, 5:09 PM CST. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 9, 2009, 5:09 PM CST (23:09 UTC)
- Expired
- Feb 9, 2009, 7:00 PM CST
- In force
- 111 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 81 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 092309
FFWSJU
PRC013-017-027-065-115-100100-
/O.NEW.TJSJ.FF.W.0001.090209T2309Z-090210T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
709 PM AST MON FEB 9 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
QUEBRADILLAS
BARCELONETA
CAMUY
HATILLO
ARECIBO
* UNTIL 900 PM AST
* AT 656 PM AST...DOPPLER RADAR INDICATED VERY HEAVY RAINFALL WILL
IMPACT THE NORTH CENTRAL PORTIONS OF PUERTO RICO UNTIL AT LEAST 9 PM.
RADAR ESTIMATED RAINFALL ACCUMULATIONS OF BETWEEN 2 AND 3 INCHES
OVER THE AREA IN THE PAST FEW HOURS AND MORE SHOWERS ARE EXPECTED TO
DEVELOP ALONG THE NORTH COAST THROUGH LATE EVENING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS
AND LANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1843 6693 1849 6693 1850 6680 1850 6661
1848 6656 1842 6656 1838 6667 1838 6685
$$
EMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Feb 9, 1:21 PM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Feb 9, 1:21 PM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 321 PM AST MON FEB 9 2009 .SYNOPSIS...LOW-LVL TROUGH NOW OVR THE MONA PASSAGE BUT WILL WEAKEN OVER THE NEXT DAY OR SO. HIGH PRES WILL BUILD NORTH OF THE REGION MID WEEK BRINGING DRY AND WINDY CONDITIONS. && .DISCUSSION...SATELLITE AND RADAR IMAGERY SHOW LOW LEVEL TROUGH NOW LOCATED ROUGHLY OVER THE MONA PASSAGE/EASTERN DR...SLOWLY LIFTING WNW. BEST FORCING STILL REMAINS NORTH OF PUERTO RICO OVER THE OFFSHORE ATLC WATERS IN THE FAVORABLE EASTERN SIDE OF U/L TROUGH. EXPECT MID TO U/L LEVEL DYNAMICS AND MOST SHOWER ACTIVITY TO REMAIN NORTH OF PUERTO RICO...SO POPS WILL BE OVER THE NORTH COAST AND MONA PASSAGE AREA OVERNIGHT. BY EARLY TUESDAY MORNING...SOMEWHAT DRIER FLOW SHOULD WORK IN AT THE LOWER LEVELS AS THE TROUGH CONTINUES TO MOVE WESTWARD. HOWEVER...STRENGTHENING HIGH PRESSURE OVER THE SW ATLC AT THAT TIME WILL FORCE REMNANT MOISTURE FROM THE OLD FRONTAL BOUNDARY AND CURRENT TROUGH OVERHEAD THROUGH TUESDAY NIGHT. NOT LOOKING FOR AS ACTIVE A DAY TUESDAY...BUT STILL ENOUGH MOISTURE FOR VARIABLY CLOUDY WITH SCATTERED SHOWERS. BY WEDNESDAY...DEEP LAYERED STRONG HIGH PRESSURE OVER THE SW ATLC WILL HAVE CLEARED MOISTURE COMPLETELY OUT OF THE AREA. GFS MOS GUIDANCE TAKING DEWPOINTS DOWN TO THE MID TO UPPER 60S STARTING EARLY WEDNESDAY. WEDNESDAY THROUGH THE WEEKEND LOOKS LIKE A RETURN TO BEAUTIFUL CARIBBEAN WINTER WEATHER. && .AVIATION...BEST CHANCE FOR SHRAS AND MVFR CIGS REMAINDER OF THIS AFTERNOON AND EVENING IS AT TJBQ WITH CONVECTION OF WRN PR DRIFTING NW. AFTER THAT VFR CONDITIONS EXPECTED NEXT 24 HRS. && .MARINE...ALL NORTHERLY SWELL ENERGY FROM THE PREVIOUS EVENT IS GONE...LEAVING MORE LOCALLY GENERATED ENE WIND WAVES AT AROUND 8 TO 9 SECONDS. BUOY 41403 IS SHOWING 8 TO 9 FOOT WAVE HEIGHTS. EXPECT THIS SCENARIO TO CONTINUE THROUGH TUESDAY AFTERNOON WITH SCA CONDITIONS OVER THE ATLC AND PASSAGES. AFTERWARD...WINDS INCREASE SUBSTANTIALLY INTO THE 20 TO 25 KNOT RANGE LATE TUE THROUGH THURSDAY AND SEAS WILL INCREASE AS A RESULT. 8 TO 10 FOOT SEAS OVER MOST NON PROTECTED WATERS UNTIL THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 74 83 72 83 / 40 40 40 20 STT 74 83 72 83 / 40 40 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 64/93/
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 2:28 AM CST | Small Craft Advisory | JSJ | 69 hr | |
| Feb 9, 11:35 AM CST | Areal Flood Advisory | JSJ | 65 min | |
| Feb 9, 1:27 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Feb 9, 4:25 PM CST | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.